Alert archive / Texas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 115, NWS Midland/Odessa, TX

June 10, 2000Brewster County, Texas

NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 10, 2000, 6:55 PM CDT for Brewster County, Texas. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 10, 2000, 6:55 PM CDT (23:55 UTC)
Expired
Jun 10, 2000, 7:55 PM CDT
In force
60 min
Issued by
NWS Midland/Odessa, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Brewster County, TX

The radar

The Midland/Odessa radar (KMAF), 226 km from the middle of the area, began a volume at 23:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 11.9 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2000-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 132 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2000-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 81 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
132 J/kg
Mixed-layer CIN
-259 J/kg
Mixed-layer LCL
1306 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
81 m²/s²
0-3 km storm-relative helicity
122 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

964 
WUUS54 KMAF 102357
SVRMAF
TXC043-110055-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
655 PM CDT SAT JUN 10 2000

THE MIDLAND-ODESSA NATIONAL WEATHER SERVICE OFFICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN BREWSTER COUNTY IN TEXAS

* UNTIL 755 PM CDT

* AT 650 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
  SEVERE THUNDERSTORM 5 MILES EAST OF MARATHON...MOVING SOUTHWEST AT 5 MPH.

* SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  MARATHON
  UNITED STATES ROUTE 90 EAST OF MARATHON
  OPEN COUNTRY OF NORTHEAST BREWSTER COUNTY. 

HAIL TO THE SIZE OF DIMES AND WIND GUSTS TO 60 MPH CAN BE EXPECTED IN
THE WARNED AREA.

A FLASH FLOOD WARNING IS ALSO IN EFFECT FOR NORTHERN BREWESTER COUNTY
UNTIL 1030 PM CDT. HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES
AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY
MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND RIVERS MAY ALSO
RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS.

LAT...LON 3005 10343 2981 10312 3019 10278 3036 10304

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 3:33 PM CDT, 3 hours 22 minutes earlier.

Area forecast discussion, Jun 10, 3:33 PM CDT, 3 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
333 PM CDT SAT JUN 10 2000

A PLUME OF MID/HIGH LEVEL MOISTURE ASSOCIATED WITH AN UPPER LEVEL
DISTURBANCE CONTINUED MOVING NNE FROM THE REGION. AN AREA OF UPPER
LEVEL SUBSIDENCE WAS NOTED WEST OF THIS FEATURE...FROM FAR WEST TX TO
THE PERMIAN BASIN. HOWEVER SOME THUNDERSTORMS WERE ACTIVE OVER THE
BIG BEND...EDWARDS PLATEAU...AND SE NEW MEXICO. ALSO DO HAVE CU
FINALLY DEVELOPING OVER THE PERMIAN BASIN...AS CONVECTIVE TEMPS
AROUND THE REGION ARE REACHED. 18Z SURFACE MAP INDICATED THE COUNTY
WARNING AREA EAST OF THE MOUNTAINS HAD DEWPOINTS AT OR ABOVE 60F...
WITH WEAK VEERING SHOWN BY OUR 88D.

THE 12Z AVN WAS MOST UNSTABLE IN DEVELOPING SHOWER/THUNDERSTORM
ACTIVITY ACROSS THE AREA. ITS FORECASTED 18Z CAPES WERE IN THE
2500 J/KG RANGE INVOF MAF...WHILE SATELLITE AND MESOSCALE SOUNDINGS
WERE IN THE 1200-1600 J/KG RANGE. THE ETA/NGM SEEMED TOO UNDERPLAYED
SO WENT WITH A COMPROMISED MANUAL FORECAST. MESOSCALE STABILITY
INDICATED STORM WILL MORE LIKELY FIRE NEXT OVER REGIONS NORTH OF THE
PERMIAN BASIN...AS CAPES THERE HIGHER...AND INHIBITION WAS LOW.
WATER VAPOR WAS SHOWING SLIGHTLY COOLER TEMPS ALOFT WERE APPROACHING
THE REGION FROM E/CENTRAL NM.

WITH SUFFICIENT LOW LEVEL MOISTURE EXPECTED TO REMAIN IN PLACE...
WILL KEEP A SLIGHT...TO SCATTERED POPS IN THE FORECASTS. THE MRF FOR
THE EXTENDED DOES NOT DRY/STABILIZE CONDITIONS SUFFICIENTLY INTO THE
FIRST PART OF NEXT WEEK. THIS MOISTURE SHOULD HOLD TEMPS DOWN A
TAD...BUT WILL KEEP THEM CLOSE TO SEASONAL NORMS.

WILL WATCH DEVELOPMENT OF CONVECTION COMING FROM THE EDWARDS PLATEAU
AND DECIDE IF THE EAST AND SOUTHERN PERMIAN BASIN NEED ANOTHER FLASH
FLOOD WATCH.

.MAF...
TX...NONE.
NM...NONE.

PRELIMINARY NUMBERS...
MAF  66/87/67/91    3332
LSA  64/86/65/89    3332
E41  69/88/67/91    3332
6R6  70/87/69/88    3332
MRF  59/85/59/86    2222
CNM  64/91/65/92    2222

RSB

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 8:16 PM CDTSevere Thunderstorm WarningMAFHoward44 min
Jun 9, 8:30 PM CDTFlash Flood WarningMAFReagan60 min
Jun 9, 8:30 PM CDTFlash Flood WarningMAFReagan4 hr
Jun 9, 8:40 PM CDTSevere Thunderstorm WarningMAFReagan65 min
Jun 9, 9:05 PM CDTFlash Flood WarningMAFHoward, Mitchell6 hr
Jun 9, 9:22 PM CDTFlash Flood WarningMAFPecos, Terrell4 hr
Jun 9, 10:54 PM CDTSevere Thunderstorm WarningMAFBrewster61 min
Jun 9, 11:40 PM CDTFlash Flood WarningMAFReagan4 hr
Jun 10, 4:39 PM CDTFlash Flood WarningMAFPecos3 hr
Jun 10, 6:28 PM CDTFlash Flood WarningMAFBrewster, Pecos4 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.